Home About us Current issue Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 3138 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 


 
CASE REPORT Table of Contents   
Year : 2008  |  Volume : 19  |  Issue : 3  |  Page : 446-449
Confusion and Agitation after a Recent Kidney Transplantation


1 Department of Nephrology and Dialysis, Al Hada Armed Forces Hospital, Taif, Saudi Arabia
2 Department of Neurology, Al Hada Armed Forces Hospital, Taif, Saudi Arabia

Correspondence Address:
Magdi M Hussein
Department of Nephrology and Dialysis, Al Hada Armed Forces Hospital, P.O. Box 1347, Taif
Saudi Arabia
Login to access the Email id


PMID: 18445909

Rights and Permissions

A 51-year-old man, who received a living related transplant from his wife and anti-thymocyte globulin (ATG) as induction therapy, developed delayed graft function after transplantation. One day after he received an i.v. dose of ganciclovir, the patient developed hallucinations, confusion and agitation, which worsened the following day. CT­scan of the brain and cerebrospinal fluid were unremarkable. Ganciclovir-induced encepha­lopathy was considered the most likely reason for the patient's neurological condition, since he recovered completely a few days after discontinuation of this drug. Since anti-CMV prophylactic treatment is now widely used after transplantation, a high index of suspicion is required to diagnose ganciclovir (or acyclovir) induced neurotoxicity.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4528    
    Printed78    
    Emailed0    
    PDF Downloaded375    
    Comments [Add]    

Recommend this journal